Hail, Dickson
- When
- April 29, 3:50 PM CST
- Where
- Dickson County, 4 mi S of Dickson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.033, -87.383
Penny size hail observed.
12 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 29, 1:00 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWING QUASI-STATIONARY BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH VERY WEAK TROF AXIS HOLDING NEAR THE KY/TN BORDER. ONLY ISOLATED CONVECTION OCCURRING ACROSS THE REGION. WEAK TROF AXIS JUST NEAR THE CWA LOOKING TO FILL TONIGHT AS OH VALLEY BOUNDARY BECOMES BETTER DEFINED AND SLIPS FURTHER NORTH. UL FORCING ACROSS THE AREA REMAINS WEAK...AND WITH MORE FAVORABLE LL CONVERGENCE SHIFTING NORTHWARD AS WELL...CONVECTION TONIGHT MOST LIKELY TO STAY ISOLATED IN NATURE. PLAN ONLY SMALL POPS TONIGHT. NOT REALLY A WHOLE LOT OF CHANGE IN THE PICTURE FOR THE REMAINDER OF THE NEAR TERM. BERMUDA TYPE HIGH BECOMES DOMINANT AT LLS WHILE ULS PUSH MAIN STORM TRACK WELL NORTH AND WEST OF THE MID-SOUTH. THUS EXPECT MORE WARM SECTOR TYPE ISOLATED-SCATTERED CONVECTION THROUGH THURSDAY. PLAN TO LEAVE POPS OUT ALTOGETHER WEDNESDAY NIGHT AT THIS TIME. BNA BB 062/086 063/085 062 2213 CSV BB 057/080 059/078 058 2313 07 .BNA...NONE.
TNZ005>011-022>034-056>066-075>080-093>097-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE ATMOSPHERE BECOMES MORE UNSTABLE...THE CHANCES FOR CONVECTIVE WEATHER WILL INCREASE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK...BUT THE BEST CHANCE FOR CONCENTRATED THUNDERSTORM ACTIVITY WILL BE WITH A FRONTAL PASSAGE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
The national radar mosaic for the moment the first event began.
12 hail, 2 flash flood. Local standard time, as filed.
Penny size hail observed.
Spotter reported dime size hail.
Public report of nickel size hail.
Spotter reported dime size hail.
Sheriff's office reported penny size hail.
NWS employee reported hail the size of quarters.
Spotter reported hail the size of golf balls at intersection of Highway 20 and Natchez Trace Pkwy.
THP reported nickel size hail.
Spotter reported penny size hail near Bethapage on U.S. Highway 31E.
EMA reported several roads closed in the southern part of the county due to high water.
TDOT reported a bridge washed out, and homes threatened by high water in the West Fork area.
Quarter size hail reported.
Golf ball size hail reported.
Public report of nickel size hail that lasted several minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350314, 5350396, 5350395, 5350315, 5350394, 5350316, 5350317, 5350319, 5350318, 5350391, 5350393, 5350313, 5350312, 5350392.